Alert archive / Washington / Gale Warnings in 2011

Gale Warning 59, NWS Seattle, WA

June 13, 2011

NWS Seattle, WA issued this gale warning at Jun 13, 2011, 1:44 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 1:44 PM PDT (20:44 UTC)
Expired
Jun 13, 2011, 9:03 PM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS76 KSEW 132044
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
144 PM PDT MON JUN 13 2011

PZZ131-132-140545-
/O.UPG.KSEW.SC.Y.0741.000000T0000Z-110614T1000Z/
/O.NEW.KSEW.GL.W.0059.110613T2044Z-110614T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
144 PM PDT MON JUN 13 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND THE EAST 
  ENTRANCE. 

* WIND AND WAVES...WEST WIND 25 TO 35 KNOTS AND WAVES TO 5
  FEET...SEE THE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133>135-140500-
/O.CON.KSEW.SC.Y.0741.000000T0000Z-110614T0500Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
144 PM PDT MON JUN 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

* AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON 
  INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM 
  CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD 
  CANAL. 

* WIND AND WAVES...WINDS 15 TO 25 KNOTS AND WAVES 2 TO 4 FEET. 
  SEE THE FORECAST FOR DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
274 
WHUS76 KSEW 140403
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PDT MON JUN 13 2011

PZZ131-132-141215-
/O.CAN.KSEW.GL.W.0059.000000T0000Z-110614T0700Z/
/O.EXB.KSEW.SC.Y.0741.000000T0000Z-110614T2200Z/
/O.NEW.KSEW.GL.W.0060.110614T2200Z-110615T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
903 PM PDT MON JUN 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 2 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT TUESDAY.

* AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON 
  INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM 
  CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD 
  CANAL. 

* WIND AND WAVES...WINDS EASING TO 15 TO 25 KNOTS THIS EVENING
  WITH WIND WAVES SUBSIDING TO 2 TO 4 FEET. WINDS WILL INCREASE TO
  25 TO 35 KNOTS TUESDAY AFTERNOON WITH SEAS BUILDING TO 4 TO 6
  FEET. SEE THE MARINE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133>135-140600-
/O.EXT.KSEW.SC.Y.0741.000000T0000Z-110614T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
903 PM PDT MON JUN 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREAS...THE INLAND WATERS OF WESTERN WASHINGTON 
  INCLUDING ADMIRALTY INLET...THE NORTHERN INLAND WATERS FROM 
  CAMANO ISLAND TO POINT ROBERTS...AND PUGET SOUND AND HOOD 
  CANAL. 

* WIND AND WAVES...WINDS 15 TO 25 KNOTS AND WAVES 2 TO 4 FEET. 
  SEE THE FORECAST FOR DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 13, 9:00 AM PDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 9:00 AM PDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT MON JUN 13 2011

.SYNOPSIS...SURFACE HIGH PRESSURE OFFSHORE OVER THE NORTHEAST
PACIFIC WILL MAINTAIN A PERSISTENT ONSHORE FLOW PATTERN ACROSS
WESTERN WASHINGTON THIS WEEK. PERSISTENT LOW CLOUDS WILL KEEP THE
WEATHER MOSTLY CLOUDY AND COOL...WITH AT BEST ONLY PARTLY SUNNY
SKIES ON SOME AFTERNOONS. UPPER LEVEL TROUGHS CROSSING THE AREA THIS
WEEK WILL BRING A CHANCE OF LIGHT RAIN OR SHOWERS AT TIMES.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS A MOIST LOW LEVEL AIR MASS
ACROSS W WA THIS MORNING. UIL SOUNDING INDICATED TOPS AROUND 10000
FEET ALONG THE COAST WITH IR SATELLITE CLOUD TOP TEMPS SUGGESTING
SOMETHING LIKE 15000 FEET OVER THE CASCADES. LOTS OF LIGHT RAIN OR
DRIZZLE WAS AROUND EARLIER THIS MORNING BUT LATEST 8 AM OBS SEEM TO
INDICATE THE PRECIP IS TAPERING OFF. WATER VAPOR IMAGERY SHOWS
ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL BE MOVING E ACROSS THE
AREA TODAY...PROVIDING UPWARD MOTION FOR SHOWERS.

THE BIG QUESTION TODAY WILL BE WHETHER THE AIR MASS BECOMES UNSTABLE
ENOUGH FOR SHOWERS AND SUN BREAKS. NAM BUFR SOUNDINGS SAY YES...BUT
HOLD OFF UNTIL 22Z OR SO FOR LOW LEVEL INSTABILITY TO KICK IN. THE
EQUILIBRIUM LEVEL ONLY TOPS OUT AT AROUND 10000 FEET. 00Z 4KM
WRF-GFS ALSO INDICATED ABOUT THE SAME AMOUNT OF INSTABILITY THIS
AFTERNOON. WILL STICK WITH THE CURRENT FORECAST WHICH CALLS FOR
SHOWERS LIKELY TODAY AND HIGHS IN THE LOWER 60S. HOWEVER IF THE
INSTABILITY DOES NOT DEVELOP AS EXPECTED SHOWERS PROBABLY WILL NOT
BE AS COMMON AND MAX TEMPS MAY END UP A FEW DEGREES COOLER. SHOULD
ALSO BECOME A LITTLE BREEZY IN SPOTS THIS AFTERNOON AS ONSHORE FLOW
INCREASES LATER THIS AFTERNOON BEHIND THE SHORTWAVE TROUGH. THIS
WILL SET UP CONVERGENCE ZONE CONDITIONS OVER NORTH PUGET SOUND LATE
THIS AFTERNOON AND TONIGHT.

A SURFACE HIGH OVER THE NE PACIFIC WILL DOMINATE THE PATTERN THE
REMAINDER OF THE WEEK...WITH THE PERSISTENT LOW LEVEL ONSHORE FLOW
KEEPING THE LOWER AIR MASS MOIST...RESULTING IN MOSTLY CLOUDY SKIES
AND COOLER THAN NORMAL TEMPERATURES. THERE WILL BE PERIODS OF
SHOWERS OR LIGHT RAIN/DRIZZLE AT TIMES...DEPENDING UPON THE UPPER
LEVEL FEATURES CROSSING THE AREA.

MODELS HAVE AN UPPER LEVEL SHORTWAVE RIDGE CROSSING THE AREA
TUESDAY...SO SHOWER ACTIVITY WILL BE SUPPRESSED OVER THE LOWLANDS.
ENOUGH LOW LEVEL FLOW REMAINS THOUGH FOR OROGRAPHIC SHOWERS OVER
MOUNTAINS. CHANCE OF PRECIP RETURNS AS THE NEXT UPPER LEVEL TROUGH
MOVES OVER THE AREA TUESDAY EVENING AND SETTLES OVER ID AS AN UPPER
LEVEL LOW ON WEDNESDAY. ANOTHER SHORTWAVE TROUGH SWINGING AROUND THE
ID LOW WILL MOVE S ACROSS THE AREA WED AFTERNOON AND NIGHT. COOLER
TEMPERATURES ALOFT WEDNESDAY COULD DROP THE SNOW LEVEL DOWN TO
4000-5000 FEET...MAKING SNOW SHOWERS POSSIBLE OVER THE HIGHER
PASSES. HOWEVER ANY ACCUMULATIONS WOULD BE LIGHT OR INSIGNIFICANT.
KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 232 AM AFD...THE REGION IS
ANTICIPATED TO REMAIN UNDER THE INFLUENCE OF A MEAN... UPPER TROF
OVER THE W DURING THIS PERIOD. THE MAIN DIFFERENCES BETWEEN THE
MEDIUM RANGE SOLUTIONS WERE IN THE DETAILS. IN GENERAL...EXPECT
DAYTIME TEMPS TO BE NEAR OR SLIGHTLY BELOW CLIMO. THERE WILL ALSO BE
A CHANCE OF SHOWERS OR DRIZZLE AT TIMES.

&&

.AVIATION...LOW CIGS AND WIDESPREAD DRIZZLE WILL IMPROVE THIS
AFTERNOON AS A SFC LOW PRES TROUGH MOVES THRU WRN WA. CIGS WILL LIFT
AND THE DRIZZLE WILL GIVE WAY TO SCATTERED SHOWERS. THE PSCZ WILL
SET UP THIS AFTERNOON AND PERSIST INTO TONIGHT...SO THE AREA AROUND
THE KING/SNO COUNTY LINE WILL PROBABLY CONTINUE TO SEE SHOWERS THIS
EVENING WITH LOWER CIGS. THE HILLS AND MTNS WILL REMAIN
OBSCURED...THEN INCREASING SUNBREAKS THIS AFTERNOON...BUT WITH
PLENTY OF ONSHORE FLOW AND FAIRLY STABLE AIR MASS THE STRATUS WILL
JUST SET UP AGAIN OVERNIGHT. BREEZY THIS AFTERNOON...GRADIENTS WILL
INCREASE AND PEAK LATER THIS AFTERNOON THEN EASE LATER THIS EVENING.
19

KSEA...LOW CIGS AND DRIZZLE WILL IMPROVE INTO THE AFTERNOON AS THE
SFC TROUGH MOVES THRU WRN WA. GRADIENTS WILL PICK UP FOR A BREEZY
AFTERNOON. THE CURRENT TAF IS IN THE BALLPARK.

&&

.MARINE...A SFC LOW PRES TROUGH CAN BE SEEN PAIRED WITH THICKER
CLOUDS ALONG THE COAST AT 8AM...THEN BROKEN STRATOCU OFFSHORE BEHIND
THE TROF. THAT TROF WILL SHIFT THRU WRN WA TODAY AND GRADIENTS WILL
INCREASE FOR A BLUSTERY DAY COAST...STRAIT...PUGET SOUND. THE 4KM
WRFGFS FROM THE 00Z RUN (THE 12Z RUN IS NOT COMING IN YET AS I WRITE
THIS) HAD THE STRONG WLY PUSH DEVELOPING IN THE STRAIT MIDDAY...AND
GETTING UP TO ARND 30KT NEAR DUNGENESS SPIT LATER THIS AFTERNOON.
WITH THAT STRONG A WLY PUSH ADMIRALTY INLET HAS AN ADVISORY FOR THE
NW WIND LATER THIS AFTERNOON AND EVENING. LIKEWISE THE NRN WATERS
WILL HAVE BLUSTERY 15-25KT SW WINDS BEHIND THE TROF. ON PUGET SOUND
THE BLUSTERY SLY WINDS THAT DEVELOP TODAY WILL GIVE WAY TO A PSCZ
WIND PATTERN AND THEN EASE LATER THIS EVENING. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...CAMANO TO PT ROBERTS...PUGET SOUND AND HOOD
CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:37 AM PDTSmall Craft AdvisorySEW60 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.